MAUDE Adverse Event Report: ANGIODYNAMICS 400 MICRON FIBER PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS 400 MICRON FIBER PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number EVLTPVAKUS
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a pvak 400 micron perforator and accessory vein ablation.During unpacking, the customer noted that the catheter was broken.The device was set aside and a new of the same device was used to complete the procedure.There was no patient involvement reported by the end user.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.
 
Additional Manufacturer Narrative
Returned for evaluation was a 400 micron pvak fiber.A visual examination of the returned fiber confirmed the fiber was fractured as reported by the end user.The root cause of the fracture was determined to be user technique when removing the spiral wrap that secures/protects the fiber distal tip resulted in an excessive amount of force being applied to fiber which resulted in the break.Possibly the fiber was pinched with excessive force when removing the spiral wrap.The customer's reported complaint description is confirmed, there was damage to the fiber observed near the tip.Although the complaint was confirmed a definitive root cause for the fiber damage cannot be definitely determined.Handling damage is likely root cause.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.At the vendor facility, during the manufacturing process, fibers are repeatedly bent and coiled and there is a final visual inspection performed with a hene laser to check the entire fiber length for defects prior to shipment.During the packaging step, the fibers are inspected for damage.Labeling review: the directions for use which is supplied to the end user with the reported catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference(b)(4).

Brand Name
400 MICRON FIBER PROCEDURE KIT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key10815792
Report Number1319211-2020-00076
Device Sequence Number16619839
Product Code GEX
UDI-Device IdentifierH787EVLTPVAKUS5
UDI-PublicH787EVLTPVAKUS5
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue NumberEVLTPVAKUS
Device Lot Number5626985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1